Alert archive / Missouri / River Flood Warnings in 2018

River Flood Warning 129, NWS St. Louis, MO

November 5, 2018Saint Charles County, Missouri; Jersey County, Illinois

NWS St. Louis, MO issued this river flood warning at Nov 5, 2018, 9:01 PM CST for Saint Charles County, Missouri; Jersey County, Illinois. It took effect at Nov 7, 2018, 6:00 PM CST. It was in force for 4 days.

The area

The outline as issued.

The facts

Issued
Nov 5, 2018, 9:01 PM CST (03:01 UTC)
In effect from
Nov 7, 2018, 6:00 PM CST
Expired
Nov 11, 2018, 12:00 PM CST
In force
4 days
Issued by
NWS St. Louis, MO
Area
Storm-based polygon
Flood severity
Minor

Counties Jersey County, IL, Saint Charles County, MO

The radar

The St Louis radar (KLSX), 26 km from the middle of the area, began a volume at 03:04 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Mississippi River at Grafton (GRFI2). The gauge peaked at 17.61 ft at Nov 7, 2018, 10:00 AM CST.

actionminormoderate202511/0611/0711/0811/0911/1011/1111/12
Action stage
18 ft
Minor stage
20 ft
Moderate stage
24 ft
Major stage
29 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 05587450, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

354 
WGUS43 KLSX 060301
FLWLSX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service St Louis MO
901 PM CST Mon Nov 5 2018

...The National Weather Service in St. Louis has issued a flood 
warning for the following rivers in Illinois and Missouri... 

  Mississippi River at Grafton

.This Flood Warning is a result of heavy rainfall across the basin
in the past month and up to one quarter inch of precipitation forecast
in the next 48 hours.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

The National Weather Service will monitor this developing situation and
issue follow up statements as conditions or forecasts change.

Safety message:  Never drive cars, trucks, or sport utility vehicles 
through flooded areas.  The water may be too deep to allow for safe 
passage.

This product, along with additional weather and stream information, 
is available at http://water.weather.gov/ahps2/index.php?wfo=lsx.

&&

ILC083-MOC183-070300-
/O.NEW.KLSX.FL.W.0129.181108T0000Z-181111T1800Z/
/GRFI2.1.ER.181108T0000Z.181109T0000Z.181110T1800Z.NO/
901 PM CST Mon Nov 5 2018

The National Weather Service in St. Louis has issued a 

* Flood Warning for 
  the Mississippi River at Grafton
* from Wednesday evening to Sunday afternoon.
* At 8:30 PM Monday the stage was 17.3 feet.
* Flood stage is 18.0 feet.
* Minor flooding is forecast.
* The river is forecast to rise above flood stage by Wednesday 
  evening and crest near 18.4 feet by Thursday evening. The river is 
  forecast to fall below flood stage by Saturday early afternoon.

&&
                   Fld   Latest              7 a.m. Forecast
LOCATION           Stg  Obs Stg     11/06  11/07  11/08  11/09  11/10

Mississippi River 
  Grafton         18.0   17.29      17.3   17.7   18.2   18.3   18.0


&&


LAT...LON 3881 9057 3888 9057 3899 9046 3895 9028
      3882 9048                       



$$
1 follow-up statement
065 
WGUS83 KLSX 061748
FLSLSX
Flood Statement
National Weather Service St Louis MO
1148 AM CST Tue Nov 6 2018

...The flood warning is cancelled for the following rivers in 
Illinois...Missouri...
 
  Mississippi River at Canton Lock and Dam 20

  Mississippi River at Quincy

  Mississippi River at Hannibal

  Mississippi River at Saverton Lock and Dam 22

  Mississippi River at Louisiana

  Mississippi River at Clarksville Lock and Dam 24
  
  Mississippi River at Winfield Lock and Dam 25

.This Flood Warning is a result of heavy rainfall across the basin
in the past month. Little or no additional measureable precipitation 
is forecast over the basin in the next 48 hours.  

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Rainfall heavier than forecast could cause river levels to rise even 
higher than predicted.  The National Weather Service will monitor 
this developing situation and issue follow up statements as 
conditions or forecasts change.

Safety message:  Never drive cars, trucks, or sport utility vehicles 
through flooded areas.  The water may be too deep to allow for safe 
passage.

This product, along with additional weather and stream information, 
is available at http://water.weather.gov/ahps2/index.php?wfo=lsx.

&&

ILC001-MOC111-071748-
/O.CON.KLSX.FL.W.0125.000000T0000Z-000000T0000Z/
/CANM7.1.ER.181104T2146Z.181111T1800Z.000000T0000Z.NO/
1148 AM CST Tue Nov 6 2018

The Flood Warning continues for
  the Mississippi River at Canton LD20
* until further notice.
* At 10:00 AM Tuesday the stage was 14.0 feet.
* Flood stage is 14.0 feet.
* Minor flooding is forecast.
* The river is forecast to crest near 14.4 feet by Sunday early 
  afternoon.


&&
                   Fld   Latest              7 a.m. Forecast
LOCATION           Stg  Obs Stg     11/07  11/08  11/09  11/10  11/11

Mississippi River 
  Canton LD20     14.0   14.04      14.0   14.1   14.1   14.2   14.3


&&


LAT...LON 4022 9154 4022 9142 4003 9140 4003 9153




$$

ILC001-MOC127-071748-
/O.CON.KLSX.FL.W.0126.000000T0000Z-000000T0000Z/
/UINI2.1.ER.181112T0600Z.181112T0600Z.000000T0000Z.NO/
1148 AM CST Tue Nov 6 2018

The Flood Warning continues for
  the Mississippi River at Quincy
* until further notice.
* At 11:15 AM Tuesday the stage was 16.6 feet.
* Flood stage is 17.0 feet.
* The river is expected to rise to near flood stage early Monday 
  morning.


&&
                   Fld   Latest              7 a.m. Forecast
LOCATION           Stg  Obs Stg     11/07  11/08  11/09  11/10  11/11

Mississippi River 
  Quincy          17.0   16.64      16.7   16.6   16.6   16.7   16.8


&&


LAT...LON 4003 9153 4003 9140 3991 9140 3991 9152




$$

ILC149-MOC127-071748-
/O.CON.KLSX.FL.W.0097.000000T0000Z-000000T0000Z/
/HNNM7.3.ER.180926T0034Z.181012T1200Z.000000T0000Z.NO/
1148 AM CST Tue Nov 6 2018

The Flood Warning continues for
  the Mississippi River at Hannibal
* until further notice.
* At 11:15 AM Tuesday the stage was 17.4 feet.
* Flood stage is 16.0 feet.
* Minor flooding is forecast.
* The river is forecast to continue rising to near 17.4 feet by this 
  afternoon. Additional rises may be possible thereafter.

  
&&
                   Fld   Latest              7 a.m. Forecast
LOCATION           Stg  Obs Stg     11/07  11/08  11/09  11/10  11/11

Mississippi River 
  Hannibal        16.0   17.38      17.4   17.2   17.2   17.3   17.4


&&


LAT...LON 3983 9148 3983 9135 3974 9121 3967 9135




$$

ILC149-MOC173-071748-
/O.CON.KLSX.FL.W.0127.000000T0000Z-000000T0000Z/
/SVRM7.1.ER.181105T0948Z.181106T0400Z.000000T0000Z.NO/
1148 AM CST Tue Nov 6 2018

The Flood Warning continues for
  the Mississippi River at Saverton LD22
* until further notice.
* At  8:00 AM Tuesday the stage was 16.3 feet.
* Flood stage is 16.0 feet.
* Minor flooding is forecast.
* The river is forecast to remain near 16.3 feet.


&&
                   Fld   Latest              7 a.m. Forecast
LOCATION           Stg  Obs Stg     11/07  11/08  11/09  11/10  11/11

Mississippi River 
  Saverton LD22   16.0   16.32      16.2   16.2   16.1   16.1   16.2


&&


LAT...LON 3967 9135 3974 9121 3970 9114 3952 9097
      3945 9111                       



$$

ILC149-MOC163-071748-
/O.CON.KLSX.FL.W.0095.000000T0000Z-000000T0000Z/
/LUSM7.2.ER.180927T0720Z.181013T0200Z.000000T0000Z.NO/
1148 AM CST Tue Nov 6 2018

The Flood Warning continues for
  the Mississippi River at Louisiana
* until further notice.
* At 11:30 AM Tuesday the stage was 16.3 feet.
* Flood stage is 15.0 feet.
* Minor flooding is forecast.
* The river is forecast to continue rising to near 16.3 feet by this 
  afternoon. Additional rises may be possible thereafter.



&&
                   Fld   Latest              7 a.m. Forecast
LOCATION           Stg  Obs Stg     11/07  11/08  11/09  11/10  11/11

Mississippi River 
  Louisiana       15.0   16.27      16.3   16.2   16.1   16.0   16.1


&&


LAT...LON 3945 9111 3952 9097 3945 9089 3939 9097




$$

ILC013-MOC163-071748-
/O.CON.KLSX.FL.W.0096.000000T0000Z-000000T0000Z/
/CLKM7.3.ER.180926T1250Z.181013T0830Z.000000T0000Z.NO/
1148 AM CST Tue Nov 6 2018

The Flood Warning continues for
  the Mississippi River at Clarksville LD24
* until further notice.
* At 11:30 AM Tuesday the stage was 26.6 feet.
* Flood stage is 25.0 feet.
* Minor flooding is forecast.
* The river is forecast to crest near 26.7 feet by this evening.



&&
                   Fld   Latest              7 a.m. Forecast
LOCATION           Stg  Obs Stg     11/07  11/08  11/09  11/10  11/11

Mississippi River 
  Clarksville LD  25.0   26.61      26.7   26.6   26.3   26.2   26.2


&&


LAT...LON 3939 9097 3945 9089 3938 9077 3923 9071
      3922 9081                       



$$

ILC013-MOC113-071748-
/O.CON.KLSX.FL.W.0128.000000T0000Z-000000T0000Z/
/CAGM7.1.ER.181106T0030Z.181107T0600Z.000000T0000Z.NO/
1148 AM CST Tue Nov 6 2018

The Flood Warning continues for
  the Mississippi River at Winfield LD25
* until further notice.
* At 11:30 AM Tuesday the stage was 26.2 feet.
* Flood stage is 26.0 feet.
* Minor flooding is forecast.
* The river is forecast to crest near 26.3 feet by after midnight 
  tonight.

&&
                   Fld   Latest              7 a.m. Forecast
LOCATION           Stg  Obs Stg     11/07  11/08  11/09  11/10  11/11

Mississippi River 
  Winfield LD25   26.0   26.22      26.3   26.3   26.1   26.0   26.0


&&


LAT...LON 3922 9081 3923 9071 3888 9057 3881 9057
      3887 9074                       



$$

ILC083-MOC183-061818-
/O.CAN.KLSX.FL.W.0129.000000T0000Z-181111T1800Z/
/GRFI2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
1148 AM CST Tue Nov 6 2018

The Flood Warning is cancelled for
  the Mississippi River at Grafton.
* At 11:30 AM Tuesday the stage was 17.4 feet.
* Flood stage is 18.0 feet.
* The river will crest below flood stage at 17.9 feet early Thursday 
  morning.
* Impact:  At 18.0 feet...Flood Stage.  Right bank begins to 
  overflow...flooding farmland.
* Impact:  At 16.2 feet...For navigational purposes through Alton Lock
  and Dam control, the Corps will not allow the river to exceed this 
  level, if at all possible.  Above this level, water inundates land 
  not owned by the USACE.
* Impact:  At 14.2 feet...For safe navigation of barge traffic, the 
  Corps will try to keep the river above this level.


&&
                   Fld   Latest              7 a.m. Forecast
LOCATION           Stg  Obs Stg     11/07  11/08  11/09  11/10  11/11

Mississippi River 
  Grafton         18.0   17.42      17.7   17.9   17.8   17.6   17.5


&&


LAT...LON 3881 9057 3888 9057 3899 9046 3895 9028
      3882 9048                       



$$

Maples

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS St. Louis, MO wrote its last area forecast discussion before this river flood warning went out at Nov 5, 6:05 PM CST, 2 hours 56 minutes earlier.

Area forecast discussion, Nov 5, 6:05 PM CST, 2 hours 56 minutes before
Area Forecast Discussion...Updated Aviation
National Weather Service Saint Louis MO
605 PM CST Mon Nov 5 2018

.SHORT TERM...  (Through Late Tuesday Afternoon)
Issued at 259 PM CST Mon Nov 5 2018

The rain band has been rocketing eastward this afternoon and was
centered through IL at mid afternoon. Large scale forcing and mid
level frontogenetic forcing associated with the progressive upper
trof now in western MO are responsible for the lift promoting the
rain band. Given the current speed of the upper trof and motion of
the rain band, it should be out of the eastern CWA by 00z with
just some light rain or drizzle lingering back into far eastern
MO. Even this lingering precipitation will move eastward rather
quickly as large scale subsidence overspreads the area by mid-
evening. The surface cold front lags the upper system quite a bit
at this time but it should accelerate eastward this evening
accompanied by a westerly wind shift. The west wind shift should
help with some clearing out the stratus, especially across
southeast MO. However the low level flow veers a bit late evening
and overnight to more west-northwesterly. This flow regime
supports the consensus of the low level/925 mb RH progs that
clouds will hang tough roughly along and north of Interstate
through daybreak.

Broad cyclonic flow will persist on Tuesday with gusty westerly
winds across for the northern half of the CWA, and this will
promote clearing of any residual lower clouds in the morning.
However during the afternoon a low amplitude short wave trof will
move into the central Plains. Mid and high level clouds/moisture
will spread back into central and eastern MO in advance of the
short wave. There are also indications that rather strong low-
mid level frontogenetic forcing occurring in association with the
short wave will produce a west-east band of rain that may spread
into parts of central MO during the late afternoon. I have
introduced some low pops with this potential in mind. Temperatures
will remain below average with much of the area remaining in the
50s.

Glass

.LONG TERM...  (Tuesday Night through Next Monday)
Issued at 259 PM CST Mon Nov 5 2018

Colder than normal temperatures are expected through the extended
forecast period as a broad longwave trough remains anchored over the
CONUS. Afternoon highs in the 40s and morning lows in the 20s will
make the middle of November feel more like the end of December. Weak
shortwaves and associated vorticity maxima will translate across the
Midwest this work week, bringing several chances for light
precipitation Tuesday night, Thursday afternoon/evening and Friday
afternoon. The weekend appears to be dry. While most of the
precipitation is expected to fall as rain, temperatures could cool
enough to support the first few snowflakes of the season Thursday
night.

CVKING
&&

.AVIATION...  (For the 00z TAFs through 00z Tuesday Evening)
Issued at 555 PM CST Mon Nov 5 2018

Main issue will be the lingering IFR ceilings and rain/drizzle/fog
at majority of TAF sites through this evening. As system exits
region, rain and drizzle will taper off from west to east by 06z
Tuesday. As for ceilings, low level moisture will be slow to
exit, so IFR ceilings will persist, especially in the St. Louis
metro area through 09z Tuesday and KUIN through 13z Tuesday, while
KCOU should see drier air filter in allowing ceilings to lift to
MVFR by 02z, then to VFR by 05z Tuesday. Once drier air filters
in, clouds will scatter out. However, an upper level shortwave
will undercut the surface ridge during the day on Tuesday, so will
see increasing mid and high clouds by late Tuesday afternoon.
Southeast to south winds will veer to the west behind the frontal
boundary. By mid morning on Tuesday, decent cyclonic flow on back
side of system, especially for TAF sites along Mississippi River,
so will see gusts to near 25kts at times.

SPECIFICS FOR KSTL:
IFR ceilings will linger across the St. Louis metro area til 09z
Tuesday, then ceilings will lift and scatter out by 15z Tuesday.
In the short term, will have some lingering light rain/drizzle
through the evening hours. Southeast winds will veer to the
southwest then west as front moves through by 05z Tuesday. With
decent cyclonic flow expected on Tuesday, will have gusts to near
25kts at times.

Byrd
&&

.LSX WATCHES/WARNINGS/ADVISORIES...
MO...None.
IL...None.
&&

WFO LSX
Hazardous weather outlook, Nov 5, 3:45 PM CST, 5 hours 16 minutes before
Hazardous Weather Outlook
National Weather Service Saint Louis MO
345 PM CST Mon Nov 5 2018

ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027-
034>036-041-042-047>052-059>065-072>075-084-085-099-062145-
Adams IL-Audrain MO-Bond IL-Boone MO-Brown IL-Calhoun IL-Callaway MO-
Clinton IL-Cole MO-Crawford MO-Fayette IL-Franklin MO-Gasconade MO-
Greene IL-Iron MO-Jefferson MO-Jersey IL-Knox MO-Lewis MO-Lincoln MO-
Macoupin IL-Madison IL-Madison MO-Marion IL-Marion MO-Moniteau MO-
Monroe IL-Monroe MO-Montgomery IL-Montgomery MO-Osage MO-Pike IL-
Pike MO-Ralls MO-Randolph IL-Reynolds MO-Saint Charles MO-
Saint Clair IL-Saint Francois MO-Saint Louis City MO-Saint Louis MO-
Sainte Genevieve MO-Shelby MO-Warren MO-Washington IL-Washington MO-
345 PM CST Mon Nov 5 2018

This Hazardous Weather Outlook is for portions of eastern and
central Missouri as well as west central and southwest Illinois.

.DAY ONE...Tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated tonight.

Glass

Nearby

River Flood Warnings in Missouri, 2018River Flood Warnings in Illinois, 2018Every river flood warning in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.